On Invariant Tori of Nearly Integrable Hamiltonian Systems with Quasiperiodic Perturbation
© Dongfeng Zhang and Rong Cheng. 2010
Received: 2 September 2010
Accepted: 25 October 2010
Published: 27 October 2010
We are concerned with the persistence of frequency of invariant tori for analytic integrable Hamiltonian system with quasiperiodic perturbation. It is proved that if the unperturbed system satisfies the Rüssmann's nondegeneracy condition and has nonzero Brouwer's topological degree at some Diophantine frequency; the perturbed system satisfies the colinked nonresonant condition, then the invariant torus with this frequency persists under quasiperiodic perturbation.
1. Introduction and Main Results
It is well known that the classical KAM theorem concludes that most of invariant tori of integrable Hamiltonian system can survive small perturbation under Kolmogorov's nondegeneracy condition [1–4]. What is more, the frequency of the persisting invariant tori remains the same. Later important generalizations of the classical KAM theorem were made to the Rüssmann's nondegeneracy condition [5–9]. However, in the case of Rüssmann's nondegeneracy condition, we can only get the existence of a family of invariant tori while there is no information on the persistence of frequency of any torus. Recently, Chow et al.  and Sevryuk  consider perturbations of moderately degenerate integrable Hamiltonian system and prove that the first frequencies ( , denotes the freedom of Hamiltonian system) of unperturbed invariant -tori can persist. Xu and You  prove that if some frequency satisfies certain nonresonant condition and topological degree condition, the perturbed system still has an invariant torus with this frequency under Rüssmann's nondegeneracy condition. In this paper, we consider the case of quasiperiodic perturbation under Rüssmann's nondegeneracy condition.
where and are real analytic on a complex neighborhood of is a closed bounded domain, denote -torus and -torus, respectively, and is a perturbation and quasiperiodic in Here, a function is called a quasiperiodic function with the vector of basic frequencies if there is function where is periodic in all of its arguments for
for all The condition (1.4) is first given in  by Rüssmann, and it is the sharpest one for KAM theorems.
When given a frequency satisfying certain Diophantine condition, we are concerned with the existence of invariant torus with as its frequency for Hamiltonian system (1.3). The following theorem will give a positive answer.
In  the authors only obtained the existence of invariant tori for Hamiltonian systems (1.3), while the frequency of the persisting invariant tori may have some drifts.
Thus, the persistence of invariant tori for nearly integrable Hamiltonian system (1.3) is reduced to the persistence of invariant tori for the family of Hamiltonian system (1.12) depending on the parameter
Suppose that is real analytic on Let Suppose that satisfies (1.5) and then there exists a sufficiently small such that if there exists , such that the Hamiltonian system (1.12) at has an invariant torus with as its frequency.
2. Proof of the Main Results
where When the Hamiltonian system (2.1) comes back to the system (1.12). The idea of introducing outer parameters was used in [8, 11, 12]. We first give a KAM theorem for Hamiltonian system with parameters
Proof of Theorem 1.3.
Therefore, we have some such that When the Hamiltonian system (2.1) comes back to the system (1.12). Therefore, by Theorem 2.1, at the Hamiltonian system (1.12) has an invariant torus with as its frequency.
Now, it remains to prove Theorem 2.1. Our method is the standard KAM iteration. The difficulty is how to deal with parameters in KAM iteration.
The KAM step can be summarized in the following lemma.
Proof of Lemma 2.4.
We divide the proof into several parts.
Extending the Small Divisor Estimate
(C) Construction of the Symplectic Mapping
(D) Estimates of the Symplectic Mapping
(E) Estimates of New Error Term
In this section, we have two tasks which ensure that the above iteration can go on infinitely. The first one is to choose some suitable parameters, the other one is to verify some assumptions in Lemma 2.4.
Thus, the assumptions (2.25) and (2.30) hold.
Convergence of the Iteration
the assumption (2.15) holds.
This proves (2.7).
Thus, the proof of Theorem 2.1 is complete.
3. Some Examples
where and are quasiperiodic in with frequencies real analytic in and the variable ranges in a neighborhood of the origin of real line is a positive constant. Suppose that the mapping is reversible with respect to the involution that is
When satisfies certain Diophantine condition and are sufficiently small, the existence of invariant curve with as its frequency has been proved in [19, 20]. The condition is called twist condition. The natural question is when the condition is not satisfied, that is, there is some such that whether there exists invariant curve for mapping (3.5), whether its frequency can persist without any drift. By the method of introducing an external parameter as in our paper, we can prove that the mapping (3.5) still has an invariant curve with as its frequency, when For detailed proofs, we refer to .
The work was supported by the National Natural Science Foundation of China (no. 10826035), (no. 11001048) and the Specialized Research Fund for the Doctoral Program of Higher Education for New Teachers (no. 200802861043). It was also supported by the Science Research Foundation of Nanjing University of Information Science and Technology (no. 20070049).
- Arnold VI: Proof of a theorem of A. N. Kolmogorov on the preservation of conditionally periodic motions under a small perturbation of the Hamiltonian. Uspekhi Matematicheskikh Nauk 1963,18(5 (113)):13–40.MathSciNetGoogle Scholar
- Eliasson LH: Perturbations of stable invariant tori for Hamiltonian systems. Annali della Scuola Normale Superiore di Pisa 1988,15(1):115–147.MathSciNetMATHGoogle Scholar
- Kolmogorov AN: On conservation of conditionally periodic motions for a small change in Hamilton's function. Doklady Akademii Nauk SSSR 1954, 98: 527–530.MathSciNetMATHGoogle Scholar
- Pöschel J: A lecture on the classical KAM theorem. In Smooth Ergodic Theory and Its Applications (Seattle, WA, 1999), Proc. Sympos. Pure Math.. Volume 69. American Mathematical Society, Providence, RI, USA; 2001:707–732.View ArticleGoogle Scholar
- Cheng CQ, Sun YS: Existence of KAM tori in degenerate Hamiltonian systems. Journal of Differential Equations 1994,114(1):288–335. 10.1006/jdeq.1994.1152MathSciNetView ArticleMATHGoogle Scholar
- Rüssmann H: Nondegeneracy in the perturbation theory of integrable dynamical systems. In Stochastics, Algebra and Analysis in Classical and Quantum Dynamics (Marseille, 1988), Math. Appl.. Volume 59. Kluwer Acad. Publ., Dordrecht, The Netherlands; 1990:211–223.Google Scholar
- Rüssmann H: Invariant tori in non-degenerate nearly integrable Hamiltonian systems. Regular & Chaotic Dynamics 2001,6(2):119–204. 10.1070/RD2001v006n02ABEH000169MathSciNetView ArticleMATHGoogle Scholar
- Sevryuk MB: KAM-stable Hamiltonians. Journal of Dynamical and Control Systems 1995,1(3):351–366. 10.1007/BF02269374MathSciNetView ArticleMATHGoogle Scholar
- Xu J, You J, Qiu Q: Invariant tori for nearly integrable Hamiltonian systems with degeneracy. Mathematische Zeitschrift 1997,226(3):375–387. 10.1007/PL00004344MathSciNetView ArticleMATHGoogle Scholar
- Chow S-N, Li Y, Yi Y: Persistence of invariant tori on submanifolds in Hamiltonian systems. Journal of Nonlinear Science 2002,12(6):585–617. 10.1007/s00332-002-0509-xMathSciNetView ArticleMATHGoogle Scholar
- Sevryuk MB: Partial preservation of frequencies in KAM theory. Nonlinearity 2006,19(5):1099–1140. 10.1088/0951-7715/19/5/005MathSciNetView ArticleMATHGoogle Scholar
- Xu J, You J: Persistence of the non-twist torus in nearly integrable Hamiltonian systems. Proceedings of the American Mathematical Society 2010,138(7):2385–2395. 10.1090/S0002-9939-10-10151-8MathSciNetView ArticleMATHGoogle Scholar
- Liu B, Shi S, Wang G: KAM-type theorem for nearly integrable Hamiltonian with a quasiperiodic perturbation. Northeastern Mathematical Journal 2003,19(3):273–282.MathSciNetGoogle Scholar
- Whitney H: Analytic extensions of differentiable functions defined in closed sets. Transactions of the American Mathematical Society 1934,36(1):63–89. 10.1090/S0002-9947-1934-1501735-3MathSciNetView ArticleMATHGoogle Scholar
- Bonet J, Braun RW, Meise R, Taylor BA: Whitney's extension theorem for nonquasianalytic classes of ultradifferentiable functions. Studia Mathematica 1991,99(2):155–184.MathSciNetMATHGoogle Scholar
- Xu J, You J: Gevrey-smoothness of invariant tori for analytic nearly integrable Hamiltonian systems under Rüssmann's non-degeneracy condition. Journal of Differential Equations 2007,235(2):609–622. 10.1016/j.jde.2006.12.001MathSciNetView ArticleMATHGoogle Scholar
- Zhang D, Xu J: Gevrey-smoothness of elliptic lower-dimensional invariant tori in Hamiltonian systems under Rüssmann's non-degeneracy condition. Journal of Mathematical Analysis and Applications 2006,323(1):293–312. 10.1016/j.jmaa.2005.10.029MathSciNetView ArticleMATHGoogle Scholar
- Zhang D, Xu J: On elliptic lower dimensional tori for Gevrey-smooth Hamiltonian systems under Rüssmann's non-degeneracy condition. Discrete and Continuous Dynamical Systems. Series A 2006,16(3):635–655.MathSciNetView ArticleMATHGoogle Scholar
- Liu B: Invariant curves of quasi-periodic reversible mappings. Nonlinearity 2005,18(2):685–701. 10.1088/0951-7715/18/2/012MathSciNetView ArticleMATHGoogle Scholar
- Zharnitsky V: Invariant curve theorem for quasiperiodic twist mappings and stability of motion in the Fermi-Ulam problem. Nonlinearity 2000,13(4):1123–1136. 10.1088/0951-7715/13/4/308MathSciNetView ArticleMATHGoogle Scholar
- Zhang D, Xu J: On invariant curves of analytic reversible mappings with degeneracy. Far East Journal of Applied Mathematics 2009,37(3):315–334.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.